Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Heavy Legs/No Energy!!

ajane
ajane Member Posts: 3

I just completed my 4th round of chemo on May 6th. I am HER2 positive and am receiving Herceptin, Perjeta and Taxotere every 3 weeks. Nausea has been the absolute worst from the beginning, but I'm now experiencing a real heaviness in my legs which makes it difficult to walk any considerable distance. I get super tired and have to stop and rest. I've lost about 16 lbs in chemo, and I am not eating great which makes me weak. Thank goodness for protein shakes. Anyone else experiencing this?

Comments

  • debal
    debal Member Posts: 600

    hi ajane, yes I had the heavy legs too. I felt like I had cinder blocks strapped to my ankles. Chemo side effects are cumulative and my heavy legs were near the end and after treatment. It resolved over time. I'm sorry you are feeling bad. Keep up the protein shakes. I hope the nausea gets better. Hang in there Deb

  • WC3
    WC3 Member Posts: 658

    ajane:

    My legs were pretty weak during chemotherapy. Like you, I had difficulty keeping weight. I lost most of the muscle mass in my legs, and I was also severely anemic. I was unable to go up more than a few steps or walk on an incline and I almost fell on a few occasions.

    I didn't have much nausea, thankfully. What do they have you on for it?

  • ajane
    ajane Member Posts: 3

    Thank you!! That’s exactly what it feels like!

  • ajane
    ajane Member Posts: 3

    I first tried Zofran but that made me constipated. (I wasn’t having the issues with diarrhea that I’m having now…). So now I have something called Prochlorperazine. Nothing really seems to help. I just have to ride it out

  • WC3
    WC3 Member Posts: 658

    ajane:

    For my first infusion I had zero nausea. My ant nausea meds for that infusion were as follows:

    A long lasting anti emetic called Aloxi, given in my IV before my infusion.

    Dexamethasone taken as tablets the day before and day after my infusion, and given through my IV the day of the infusion.

    Zofran, which I took for a few days after the infusion.

    All of these medications altered my sense of taste though, and the Aloxi in particular left a bad taste in my mouth that lingered for most of my 3 to 4 week infusion cycle, and I couldn't tolerate that so they took me off of it.

    For my second infusion it was all of the above without the Aloxi and I had a fair amount of nausea the first few days but not horrible.

    For my third infusion, Emend had replaced the Aloxi. They can give tablets to take at home but for some reason I was only given the Emend in my IV before the infusion.

    I had some nausea on this regimen but part of that was because many times I preferred mild, short term nausea rathern than contending with the lingering bad taste Zofran left me with for days after each dose. On this regimen, after the imitial nsusea subsided, I would get delayed nausea on day 5 after my infusion. No idea why.

    I was also given Prochlorperazine to take at home for break through nausea but I never took it as my mother had had a bad reaction to it once.

    But anyway, Aloxi seemed to work the best for me in terms of nausea if you can tolerate it.